# SDR CA040610011

- Difficulty date: May 12, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 6110 · Propeller Assembly
- Part: Seal
- Part number: 8173881
- Condition: Inadequate
- Location: Nr 4 Blade
- Component: Propeller, Hamstd, 14SF23
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING POST FLIGHT WALK AROUND OF AC FOLLOWING ARRIVAL, CREW IDENTIFIED CONSIDERABLE QTY OF LUBRICATING OIL HAD BEEN LIBERATED FROM LT PROPELLER.  CREW TERMINATED FLIGHT AND CALLED FOR ENGINEERING ASSISTANCE. ENGINEERING INVESTIGATION REVEALED FAILURE OF PROP HUB TO PROP BLADE SEAL AT NR 4 BLADE POSITION.  NEW SEAL INSTALLED, FOLLOWING CONSIDERABLE CLEAN UP,  AC WAS RETURNED TO SERVICE.  INSP OF REMOVED SEAL REVEALED SEAL TO BE FOR A 14SF TYPE PROP WITH A 14RF TYPE PROP GLAND SPRING SUPPLIED. SEAL IS FULLY TRACEABLE AND WAS SUPPLIED TO AIRLINE BY MFG AFTER ALLEGEDLY BEING INSPECTED BY MFG FOR CORRECT CONFORMANCE OF SPRING ASSY.  14RF GLAND SPRING IS OF SMALLER DIAMETER WHEN COMPARED TO 14SF GLAND SPRING.
